Tricyclic antidepressants are the most dangerous antidepressant in overdose because they have a "narrow theraputic index" meaning that their therapeutic dose is close to their lethal dose. Tricyclics are effective medications but have largely been replaced with newer and safer medications. Monoamine oxidase inhibitors (MAOIs) are safer than tricyclics but are less effective and have potentially dangerous interactions with other medications and some foods. Newer antidepressants Selective Serotonin Reuptake Inhibitors (SSRIs) and Serotonin-norepinephrine reuptake inhibitors (SNRIs) are quite safe, it is difficult to have a fatal overdose which is good since depressed people are more likely to be suicidal and antidepressants themselves can cause suicidal thoughts and actions. The main danger to these medications is Serotonin Syndrome or Serotonin Toxicity. High doses of serotonin augmenting medications, especially in combination can lead to a dangerous increase in the neurotransmitter serotonin. Norepinephrine-dopamine reuptake inhibitors (NDRIs) have little or any effect on serotonin levels and are unlikely to contribute to serotonin syndrome.
it could eventually lead you to get even more depressed and do something harmful to yourself. My mom had some and the doctor warned her to only take them when "necessary" if not she could get even worse, so she threw them away and started using natural pills that come from plants and fruits (ex. cranberry,herbs,etc.) and they are working fantastic for her
Like any overdose it could possibly be fatal. Thats the irony of medicating a depressed person.
I've already harmed myself, there's not much else I can do anymore...
Thanks for the answers...I was just wanting to know.
its like any other overdose, its an overdose
:( well thats not good.
What an irony...:(